MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493925212400
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in the distal right coronary artery (rca).A 12 x 4.00 promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.During removal of the undeployed stent, the device came off the stent delivery system (sds) inside the touhy.The physician removed the dislodged stent with his fingers.Another promus premier¿ drug-eluting stent was advanced but still failed to cross the lesion.Then the physician decided to stop the stenting in the distal rca lesion and performed percutaneous coronary intervention of proximal rca lesion.Subsequently, a stent was successfully implanted at the proximal rca and the procedure was completed.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.The stent was dislodged/detached from the sds.There were stent struts throughout the stent that were damaged.The balloon cone profiles were reviewed and no issues were noted with the overall balloon profile.The balloon showed evidence of being inflated as there was contrast in the balloon.The bumper tip was damaged.A visual and tactile examination found no issues with the hypotube shaft profile.A visual and tactile examination of the shaft polymer extrusion found no issues with the profile.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgment occurred.The target lesion was located in the distal right coronary artery (rca).A 12 x 4.00 promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.During removal of the undeployed stent, the device came off the stent delivery system (sds) inside the tuohy.The physician removed the dislodged stent with his fingers.Another promus premier¿ drug-eluting stent was advanced but still failed to cross the lesion.Then the physician decided to stop the stenting in the distal rca lesion and performed percutaneous coronary intervention of proximal rca lesion.Subsequently, a stent was successfully implanted at the proximal rca and the procedure was completed.No patient complications were reported and the patient's status was good.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6133105
Report Number2134265-2016-10619
Device Sequence Number786617
Product Code NIQ
UDI-Device Identifier08714729828846
UDI-Public(01)08714729828846(17)20170412(10)18544988
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2017
Device Model NumberH7493925212400
Device Catalogue Number39252-1240
Device Lot Number18544988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR